MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Fall (1848); Head Injury (1879)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the patient transfer from a shower trolley to the bed the patient slipped out of the sling.It was reported that the caregiver did not use the sling stiffeners during the transfer.The nurse manager from the customer facility stated that the caregivers might not have attached a sling clip to the lift spreader bar.The resident sustained a hematoma and laceration requiring staples.
 
Additional Manufacturer Narrative
Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
An arjo representative was informed about the event involving maxi move passive floor lift and a sling (mesh sling maa4160m-m).Following information provided a resident was transferred by two caregivers from a hygienic lift to a bed.It was reported that during transfer the resident fell out from a device and hit her head on the ground.As a consequence of the event the resident sustained hematoma and head injury which required six staples.Following information provided the resident had contractures at knees but no behavioral issues were observed by the staff.The resident wasn't agitated or confused during the transfer.The sling legs clips were not crossed, and the sling was applied with a regular attachment procedure.During interview the customer stated that the sling was used with no plastic support stays/stiffeners inside the head section of the sling.The nurse manager from facility suspected that the staff did not attach a sling clip to a lift spreader bar lug.The passive sling clip instruction for use (04.Sc.00) instructs to : ¿check that the stiffeners are completely inside the stiffener pockets if any.¿ following all details reported, it seems that the incorrect sling application led to the resident fall.Additionally, the missing stiffeners in sling head section could additionally influence the resident¿s stability in the sling leading to the fall.To sum up, arjo floor lift and clip sling were used as a system for a resident transfer when the resident fell out of a device.The head stiffeners were missing and from that perspective system did not meet its performance specification.We decided to report this complaint to the competent authorities due to reported resident fall and serious injury occurrence.

Brand Name
MAXI MOVE
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
katarzyna bobrow
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
668046472
MDR Report Key17806558
Report Number9681684-2023-00068
Device Sequence Number6727880
Product Code FSA
UDI-Device Identifier05055982766951
UDI-Public(01)05055982766951(11230130
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/25/2023
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight41 KG